MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 36IN 4-0 D/A BB; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 36IN 4-0 D/A BB; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8581H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiovascular procedure on (b)(6) 2022 and suture was used.The needle snapped off without pressure or pulling.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did the needle fall into the patient? if yes, was the needle piece removed from the patient during the same procedure? were x-rays taken to locate the needle? was there any patient consequence or injury? what is the patient¿s current health status and condition? was any other tissue damaged as a result of searching the needle? attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.(b)(4).A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 12/19/2022.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: did the needle fall into the patient? no.If yes, was the needle piece removed from the patient during the same procedure? were x-rays taken to locate the needle? no.Was there any patient consequence or injury? no.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 1/27/2023 h6 component code: g07002 no device problem found additional information: d9, h3, h6 h3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned sample revealed that two opened boxes with twelve and thirty-nine packets each that pertains to product code 8581h were returned to ethicon for analysis with the packaging closed.Upon initial inspection, of the samples, no external damages were observed on the packets.As per the sampling plan, a visual inspection was performed on thirteen samples, the packaging foils were opened, and no defects were detected on the product; the swage and attachment area was noted to be as expected.The needles were intact and no damage, or breakage on the body, tip, or swage area was observed during the evaluation.A functional test was performed, to needle by resistance and met the requirements.The event described could not be confirmed as the device performed without any defect noted.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PRLNE BLU 36IN 4-0 D/A BB
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
982 road 183 km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15847219
Report Number2210968-2022-09706
Device Sequence Number17749564
Product Code GAW
UDI-Device Identifier10705031017368
UDI-Public10705031017368
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8581H
Device Catalogue Number8581H
Device Lot NumberSGBCDU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer11/28/2022
01/12/2023
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date12/19/2022
01/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown